Alert archive / Indiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 170, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Aug 6, 2000, 11:08 PM EST for Fayette County, Union County, Wayne County, Indiana. It was in force for 37 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 6, 2000, 11:08 PM EST (04:08 UTC)
- Expired
- Aug 6, 2000, 11:45 PM EST
- In force
- 37 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
Counties Fayette County, IN, Union County, IN, Wayne County, IN
The radar
The Indianapolis radar (KIND), 106 km from the middle of the area, began a volume at 04:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 11:20 PM EST | Thunderstorm Wind 50 E | Connersville, IN | Numerous trees downed by thunderstorm winds. |
| Aug 6, 11:20 PM EST | Thunderstorm Wind 50 E | Countywide, IN | Trees knocked down across the county from thunderstorm winds. |
| Aug 6, 11:30 PM EST | Thunderstorm Wind 50 E | Countywide, IN | Numerous trees knocked down across the county, especially in the northern part. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.1 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1953 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1226 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 14.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 070416 COR SVRILN INC041-161-177-070445- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING...CORRECTED NATIONAL WEATHER SERVICE WILMINGTON OH 1108 PM EST SUN AUG 6 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... UNION COUNTY IN EAST CENTRAL INDIANA... FAYETTE COUNTY IN EAST CENTRAL INDIANA... WAYNE COUNTY IN EAST CENTRAL INDIANA... * UNTIL 1145 PM EST... * AT 1105 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES SOUTHWEST OF DUBLIN...OR ABOUT 10 MILES SOUTHWEST OF CAMBRIDGE CITY...MOVING EAST AT 50 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... RICHMOND... LIBERTY... HAGERSTOWN... FOUNTAIN CITY... DUBLIN... CONNERSVILLE... CENTERVILLE... CAMBRIDGE CITY... A TRAINED WEATHER SPOTTER REPORTED 3 FEET DIAMETER TREE DOWNED IN HENRY COUNTY. THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL. & TIPTON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 10:35 PM EST, 33 minutes earlier.
Area forecast discussion, Aug 6, 10:35 PM EST, 33 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE WILMINGTON OH 1135 PM EDT SUN AUG 6 2000 REGIONAL RADAR IMGRY SHWS MCS WITH TRACKING E NR 50KTS THRU NRN OH WITH TAIL EXTENDING SWRD FM MNN THRU IND. THIS TAIL HS DVLPD FM OUTFLOW FM MCS COMPLEX AND IS BEING SUPPORTED BY FAVORABLE 35/40KT LLJ. ECHOES ARE TRAINING FROM WEST TO EAST. AMS IS VRY MOIST WITH SFC DWPTS IN MID 70S AND PW/S ARE RUNNING ARND 2.0 INCHES. ISOLD SVR WX THREAT WL CONT BUT MAIN THREAT APPEARS TO BE HVY RAIN DUE TO TRAINING ECHOES WITH CELLS MOVG PARALLEL TO UPR FLO. IR SATL IMGRY SHWS COOLING TOPS OVR CNTRL IN. RAINFALL RATES OF 1.0 TO 1.5 INCHES WL LKLY CAUSE SOME FLOODING WHERE ECHOES TRAIN. WL UPDATE ZONES WITH FFA FOR PTNS OF E CNTRL IN THRU DAY AREA INTO CMH AREA. WL ALSO DROP CTYS ACRS NRN MIAMI VLY FM SVR TSTM WATCH NUMBER 652 WHICH EXPIRES AT MIDNIGHT. .ILN...NONE. RANDALL
In the hours before
Special weather statement, Aug 6, 5:56 PM EST, 5 hours 12 minutes before
INZ050-OHZ026-034-035-042>046-051>055-070200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 656 PM EDT SUN AUG 6 2000 ...SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT EDT... A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR PORTIONS OF THE WHITEWATER AND MIAMI VALLEYS AND CENTRAL OHIO UNTIL MIDNIGHT EDT. A WARM...MOIST AND UNSTABLE ATMOSPHERE EXISTS OVER THE SOUTHERN GREAT LAKES AND OHIO VALLEY. A MID LEVEL PERTURBATION TRACKING EAST ACROSS ILLINOIS HAS RESULTED IN THE DEVELOPMENT OF A LARGE COMPLEX OF SEVERE STORMS IN THE CHICAGO METRO AREA. THIS COMPLEX OF STORMS WILL TRACK EAST INTO EASTERN INDIANA AND NORTHWEST AND CENTRAL OHIO LATER THIS EVENING. THE PRIMARY SEVERE WEATHER THREATS FROM THESE STORMS ARE SEVERE DAMAGING WINDS AND HEAVY RAIN. STAY TUNED TO NOAA WEATHER RADIO OR THE LOCAL MEDIA FOR POSSIBLE SEVERE WEATHER WARNINGS. RANDALL
Nearby
Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.